Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Grand Rapids, MI

June 4, 2021

NWS Grand Rapids, MI issued this small craft advisory at Jun 4, 2021, 3:42 PM EDT. It took effect at Jun 5, 2021, 4:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 3:42 PM EDT (19:42 UTC)
In effect from
Jun 5, 2021, 4:00 AM EDT
Expired
Jun 5, 2021, 10:00 PM EDT
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

727 
WHUS73 KGRR 041942
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
342 PM EDT Fri Jun 4 2021

LMZ848-849-050345-
/O.NEW.KGRR.SC.Y.0047.210605T0800Z-210606T0200Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
342 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EDT 
SATURDAY...

* WHAT...South to southwest winds 20 to 25 knots and waves 3 to 5
  feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
395 
WHUS73 KGRR 050136
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
936 PM EDT Fri Jun 4 2021

LMZ848-849-050945-
/O.CON.KGRR.SC.Y.0047.210605T0800Z-210606T0200Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
936 PM EDT Fri Jun 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EDT
SATURDAY...

* WHAT...South to southwest winds 20 to 25 knots and waves 3 to 
  5 feet expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
560 
WHUS73 KGRR 050748
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
348 AM EDT Sat Jun 5 2021

LMZ848-849-051600-
/O.CON.KGRR.SC.Y.0047.210605T0800Z-210606T0200Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
348 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 20 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...Whitehall to Manistee.

* WHEN...From 4 AM to 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
953 
WHUS73 KGRR 051454
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1054 AM EDT Sat Jun 5 2021

LMZ846-847-052300-
/O.EXA.KGRR.SC.Y.0047.000000T0000Z-210606T0200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
1054 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...South to southwest winds 15 to 25 knots and waves 3 to 5
  feet.

* WHERE...Holland to Whitehall.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ848-849-052300-
/O.CON.KGRR.SC.Y.0047.000000T0000Z-210606T0200Z/
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1054 AM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South to southwest winds to 30 knots and waves 3 to 5 
  feet.

* WHERE...Whitehall to Manistee.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
537 
WHUS73 KGRR 051943
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
343 PM EDT Sat Jun 5 2021

LMZ846>849-060200-
/O.CON.KGRR.SC.Y.0047.000000T0000Z-210606T0200Z/
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
343 PM EDT Sat Jun 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...Holland to Manistee.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 3:30 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EDT Fri Jun 4 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 330 PM EDT Fri Jun 4 2021

-High fire danger this weekend; very warm, dry, and breezy

-Widely scattered showers and storms Mon-Wed, more humid

&&

.DISCUSSION...(This evening through next Friday)
Issued at 330 PM EDT Fri Jun 4 2021

-High fire danger this weekend; very warm, dry, and breezy

Heights continue to rise over the weekend with highs reaching
near 90 degrees inland from Lk MI under mostly sunny skies.
Meanwhile tight pressure gradient on the wrn/nrn periphery of the
sfc high over the southeastern U.S. will continue to create gusty
southwest winds.

The persistent dry conditions of the spring combined with
this very warm/dry and breezy pattern has created a high risk for
any fires to grow quickly out of control. Have coordinated with
the DNR and the Gaylord office on a Fire Weather Watch over the
weekend for the Manistee National Forest area and nrn Lwr MI.

-Widely scattered showers and storms Mon-Wed, more humid

Early next week the dew points rise into the mid 60s in southerly
flow/Bermuda high pattern. Instability and PWATs come up as well,
creating a better set up for developing at least widely scattered
convection.

Deep layer shear will remain quite low though with upper ridging
still present so these should be only hit-or-miss/pulse showers
and storms, peaking in coverage with the diurnal cycle during the
afternoon/early evening hours. The lake breeze could become a good
focus, especially Tuesday afternoon.

For the middle part of next week a backdoor cold front is
expected to approach from the northeast but confidence is low as
to whether it pushes all the way through the area or gets hung up
overhead. If drier low level easterly flow becomes established,
the daily risk of pop up showers or storms will end for at least
a couple days later in the week. Humidity levels would lower
again as well.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 128 PM EDT Fri Jun 4 2021

Confidence is high that VFR conditions will persist over the next
24 hours. Winds will be gusty from the west today and the
southwest tomorrow, with gusts each day up to 25 knots. Overnight,
the gustiness will drop off, but a stronger core of winds between
1500 and 4000 feet will create low-level wind shear.

&&

.MARINE...
Issued at 330 PM EDT Fri Jun 4 2021

Will issue a Small Craft Advisory and Beach Hazard Statement
for Saturday north of Whitehall as southwest flow creates higher
waves near Big and Little Sable Points. This is a somewhat
marginal event though given that it's warm air over the cold Lk MI
waters which is as a stable set up. The same headlines may be
needed on Sunday as well but will watch what goes on Saturday with
wave growth before making that call.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Fire Weather Watch from Saturday morning through Sunday evening
     for MIZ037>040-043>045-050.

     Beach Hazards Statement from late tonight through Saturday
     evening for MIZ037-043.

LM...Small Craft Advisory from 4 AM to 10 PM EDT Saturday for LMZ848-
     849.

&&

SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...HLO
MARINE...Meade
Hazardous weather outlook, Jun 4, 4:51 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
451 AM EDT Fri Jun 4 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
451 AM EDT Fri Jun 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Elevated fire danger this afternoon. Very warm...dry and breezy
conditions could lead to the hazardous conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated fire danger continues through the weekend.  Very
warm...dry and breezy conditions could lead to the hazardous
conditions.

Isolated thunderstorms will be possible starting Monday afternoon
and continuing through the remainder of the period. Organized
severe weather is not predicted at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-050900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
451 AM EDT Fri Jun 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

The wind and waves may approach hazardous levels up around Little
and Big Sable Points starting this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft may continue through the
weekend.

Isolated thunderstorms will be possible starting Monday afternoon
and continuing through the remainder of the period. Organized
severe weather is not predicted at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:56 PM EDTFire Weather WatchGRRClare, Lake, Mason, Mecosta, Muskegon, Newaygo and 2 more22 hr
Jun 4, 3:39 PM EDTBeach Hazards StatementGRRMason, Muskegon, Oceana, Ottawa30 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.